Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 27, 2022, 1:17 PM CST for Kenedy County, Texas. It took effect at Jan 28, 2022, 7:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2022, 1:17 PM CST (19:17 UTC)
- In effect from
- Jan 28, 2022, 7:00 AM CST
- Expired
- Jan 28, 2022, 3:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257 WWUS74 KBRO 271917 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 117 PM CST Thu Jan 27 2022 TXZ256-257-351-280515- /O.NEW.KBRO.WI.Y.0003.220128T1300Z-220128T2100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 117 PM CST Thu Jan 27 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 7 AM to 3 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
726 WWUS74 KBRO 280403 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1003 PM CST Thu Jan 27 2022 TXZ256-257-351-281215- /O.CON.KBRO.WI.Y.0003.220128T1300Z-220128T2100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1003 PM CST Thu Jan 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM CST FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From 7 AM to 3 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
673 WWUS74 KBRO 280915 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 315 AM CST Fri Jan 28 2022 TXZ256-257-351-282100- /O.CON.KBRO.WI.Y.0003.220128T1300Z-220128T2100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 315 AM CST Fri Jan 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From 7 AM to 3 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
417 WWUS74 KBRO 282049 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 249 PM CST Fri Jan 28 2022 TXZ256-257-351-282200- /O.EXP.KBRO.WI.Y.0003.000000T0000Z-220128T2100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 249 PM CST Fri Jan 28 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... High pressure building across the Rio Grande Plains has weakened the pressure gradient with winds dropping below wind advisory levels. Northwest winds 15-20 mph with some occasional higher gusts for the remainder of the afternoon can be expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:54 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 27, 11:54 AM CST, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1154 AM CST Thu Jan 27 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR overcast skies prevail across most of Deep South
Texas and the TAF sites. Satellite and radar indicate showers or
patches of light rain moving north near KMFE which may occasional
produce MVFR to IFR ceilings. Forecast suggest ceilings and
visibility to lower through the evening with IFR conditions,
mainly for ceilings, prevailing late tonight into Friday morning.
The approach of a cold front will increase the chance of rain to
near 100 percent producing the widespread IFR conditions.
Visibility lowers to MVFR with some IFR possible in more
persistent rain which will likely produce areas of fog. Light
northeast winds until the front moves through by sunrise than
strong northerly winds with gusts as high as 30 knots, higher
along the immediate coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 67 58 59 43 / 40 70 80 0
BROWNSVILLE 69 58 59 42 / 40 60 80 0
HARLINGEN 67 55 57 39 / 40 70 80 0
MCALLEN 65 52 54 39 / 30 60 80 0
RIO GRANDE CITY 63 51 52 38 / 20 70 70 0
SOUTH PADRE ISLAND 66 60 61 50 / 40 80 80 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ256-257-
351.
GM...Gale Watch from Friday morning through Friday afternoon for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
59-GB/99Hazardous weather outlook, Jan 27, 4:17 AM CST, 9 hours before
Hazardous Weather Outlook National Weather Service Brownsville TX 417 AM CST Thu Jan 27 2022 TXZ248>257-351-353-281030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 417 AM CST Thu Jan 27 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Due to a cold front coming in overnight Thursday, a Wind Advisory is possible for at least the coastal counties on Friday. An elevated risk of rip currents is possible at the local beaches Friday and Saturday and again Monday through Wednesday. A light freeze will be possible in the northern Ranchlands Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-281030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 417 AM CST Thu Jan 27 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories may be needed tonight ahead of the cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch is in effect from 6AM to 6PM Friday for Gulf Waters and the Laguna Madre due to the possibility of frequent gusts of 34 knots or greater. Small Craft Advisories likely needed for the Coastal Waters Friday night, with occasional gusts to gale-force still possible. Small Craft Advisories may be needed again Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:24 AM CST | Gale Watch | BRO | 10 hr | |
| Jan 27, 4:22 AM CST | Rip Current Statement | BRO | Kenedy | 50 hr |
| Jan 27, 1:15 PM CST | Gale Warning | BRO | 23 hr | |
| Jan 27, 1:19 PM CST | Coastal Flood Advisory | BRO | Kenedy | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.